I have been on numerous antibiotics over the past four years and have since developed severe allergies (as in breathing difficulties) to all those antibiotics plus some others. My family doctor and surgeon both aren't too thrilled with prednisone and methotrexate because of the side effects. I am pre-diabetic and therefore, should not go on prednisone. My doctors are all frustrated but, not as much as I am.
I hope that the antibiotic works for you; that would be great.
Hi MargetAnn -
Nice to hear from you.
I have never heard of it - but good luck and let us know how it goes.
Sending good wishes,
I to have been on numerous antibiotics in the past couple years, including Clarithomycin. I can't say I had a ton of luck on it, currently I'm on clindamycin in a high dose (450mg, 4X daily)... and steroids (second round) and it's actually gotten worse. The last couple weeks I've been dry packing the wounds from GM which has prevented an ACTUAL flare up, however, I know without it, I'd be in the same pattern...
I took a variety of antibiotics - 7 rounds straight, and they didn't help the IGM at all. After a while, what they did accomplish was that they just made me really sick, and really beat down my immune system. I thought that all of my symptoms were from GM, and a lot of them were, but once I stopped the antibiotics and started taking a probiotic, I started to feel a lot less of the flu-like symptoms. (I still have some of those, and the fatigue, but it got a lot better off of the antibiotics).
Well, I have to admit I'm feeling less happy about being on an antibiotic after reading your responses. Actually, I wasn't really happy about it in the first place, but I thought it was a low-risk thing to try. Oddly enough, since I started taking them (about a week and a half ago), my old, old incisions that I thought were completely closed up have started weeping some yellow junk (pus?)--not a ton, but over the last few days it's been happening. Also, I have a new dull, sort of numb ache in my right leg, starting in my knee and all the way up my thigh. It's got me paranoid, googling "multiple sclerosis" this evening. I was perfectly healthy until the GM hit, and now I kind of get it...sickness is out there. It can happen to anyone. I don't think I really got that before (even though it's totally obvious).
Thank you for responding. It's so good to have this community.
How goes it for you with this new drug?
Glad you are feeling well, but sorry to hear you aren't seeing more progress with the Clarithromycin. It's strange how you said your old incisions started leaking again after starting it. I never put two and two together but I started taking Keflex again (This time for a urinary tract infection) an the incision i had done in March (which was completely healed and hadnt drained in weeks) opened back up again an started draining a yellowish discharge with some blood. I wonder if this is coincidence or some sort of weird reaction. How many incisions do you have? Take care and keep us posted!
Thanks for asking how it's going. It's (seemingly) fine. For a little while I had all the expected stomach issues--slight nausea, looser stools (yay), feeling a bit funky. Then that cleared up. I still have the strange feeling in my leg--it's traveled down my calf as well. I'm seeing Dr. Laya next week so I haven't bothered to call anyone, since the feeling comes and goes. I wish I was imagining it, but I'm not.
Suzanne, I have 2 old incisions as well as a burst abscess that is doing the typical GM thing where it looks like it just happened a couple weeks ago and has barely healed over :). I know NOTHING about antibiotics and meds, but it does seem odd that both of us had draining incisions after starting antibiotics. I was wondering, though, if perhaps there was some lingering infected tissue that was weeping as part of the healing process (in reaction to the antibiotics)?
Honestly, I can't imagine being on antibiotics for a year, which is the projected time period. But I'm trying to take it a bit at a time. Right now, my leg weirdness is what I think about most of the time. I read the list of factors that can make one a "better" candidate for MS and unfortunately I fit nicely into those categories. I'm not looking forward to running a battery of tests to figure it out, but it's better than sitting around obsessing over it.
Thank you again for checking in,
Hi there -
I think the way you are describing feeling is the way a lot of us feel after being diagnosed and trying to manage GM. Seems a lot like my experience anyway.
You are going along in life and then baam - you get this totally bizarre rare disease and then you try to manage it with no information.
I think all of that is a perfect setup for losing a bit of trust and having a feeling of unsafeness - for me anyway.
The antibiotic seems a lot less strong then perhaps prednisone or methotrexate and I think the doctor you are seeing is one of the best we have, so I would keep positive about it, and like you said, it wouldn't surprise me if the weeping from the breast was a clearing of some residual inflammation or infection. We all seem to respond differently to treatments, so this may work really well for you.
I was absolutely sure I had MS when I had abnormal results on my brain MRI with lesions. I then had to wait (and of course worry) to be seen at an MS clinic, but thankfully the lesions were not in the pattern of MS.
I am hoping you will have the same result.
I am not for one minute suggesting your symptoms are in your imagination -- what I do know for myself and many other women here, and as I am sure you have read, is that along with the breast symptoms often come some other autoimmune, arthritis type conditions -- I personally do not believe that GM and the inflammation it brings is necessarily limited to the breast. There are so many of us with joint pain, arthritis, rashes, headache, chronic fatigue, radiating pain and numbness, tingling...it would really do us all a great service if they could come a little closer to determining just what the process is.
I really hope your meeting with Dr. Layla goes well.
Thank you so much. I think all the time about what an amazing service you have done for all of us--in starting this forum and then in replying with such detail, promptness and compassion to all of our concerns and fears. I really appreciate all that you do here!
Thank you for your words. I'll keep you all updated on my next appointment with Dr. Laya.
Take care, and have a lovely weekend,
I got worried enough about my leg, which was getting worse, to contact Dr. Laya. I re-read the list of side-effects for this antibiotic and noticed muscle weakness on the list. However, Dr. Laya said one-sided weakness would be odd & advised me to talk to my primary care doctor. And--ha ha ha on me--it looks like it's a problem with my L4. I've started having back issues since I started exercising a few months ago (after years and years and YEARS of really doing nothing; funny how that works ;).
So I need to do back exercises and go back to the doctor if it starts getting worse, or if other symptoms crop up. I'm relieved that that's all for now.
Hope you are all having a good week,
Hi Margaret Ann
Thanks for your nice words, it means a lot to me, as does this forum. I get as much from the forum, as I give. As you say it is just nice and comforting to know there are other women dealing with this, and our sharing is part of my healing.
A few of us have noted that exercise can make our inflammation worse, depending I guess when we exercise and how we exercise. Wish you luck with your back and leg. I just do what I can when I can, rather than guilting myself out anymore. Sometimes just a walk or stretching is all I can do, otherwise I get incredibly stiff and sore. Ah the mysterious GM :)
How is it going for you? I look at the two vials of anti-biotics in my cupboard and wonder how I would be doing if I had stayed the course.